MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN LP LLC NORTH HAVEN POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number SL-694
Medical Device Problem Codes Unraveled Material (1664); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, following a veterinary oophorectomy, there was dehiscence on the muscle wall wounds where the device was used.This caused disembowelments with emergency surgical revision.There was no trace of infection observed during revisions or elements of thread rejections.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a month after a veterinary ovariectomy, wherein the muscular belly walls were sutured with single stitches crossed, there was a soft mass under the wound as big as a golf ball.Echography showed discontinuation of the muscle pain.It was noted that the suture line did not hold, which resulted in wound dehiscence.Four days later, the patient was re-operated with withdrawal of the suture and re-suturing with polydioxanone suture.There was no trace of infection observed during revisions or elements of thread rejections.The patient was re-admitted to the hospital.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, a month after a veterinary ovariectomy, wherein the muscular belly walls were sutured with single stitches crossed, there was a soft mass under the wound as big as a golf ball.Two days after, there was a non-painful, non-inflammatory unresectable mass of five centimeter (cm) in diameter at the surgical wound.Echography showed discontinuation of the muscle pain.It was noted that the suture line did not hold, which resulted in wound dehiscence.Four days later, the patient was re-operated with withdrawal of the suture and re-suturing with polydioxanone suture.There was no trace of infection observed during revisions or elements of thread rejections.The patient was re-admitted to the hospital.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20272871
Report Number9612501-2024-02428
Device Sequence Number3505345
Product Code GAM
UDI-Device Identifier10884521049253
UDI-Public10884521049253
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-694
Device Catalogue NumberSL-694
Device Lot NumberA3D0646FY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer09/20/2024
10/02/2024
12/04/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/02/2024
10/04/2024
12/06/2024
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexFemale
Patient Weight3 KG